MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 67P055
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the devices cuff was inflating asymmetrically.No patient injury was reported.
 
Additional Manufacturer Narrative
This mdr was generated under protocol (b)(4), as a result of warning letter cms#: (b)(4).No problems or issues were identified during the device history record review.A product sample was received for evaluation.Visual and functional testing were performed.When the sample was inflated with air, the cuff only inflated one side.The pilot balloon was manipulated, and the cuff inflated.After the whole cuff inflated, it was deflated and inflated 4 times, all the times the cuff inflated completely.When measuring the cuffs, the percentage for the symmetry was: 47%, these results are over 33.3% that is the minimum acceptable.Based on the test, the units are within spec.The complaint is not confirmed.No root cause could be determinate since the samples successfully passed cuff symmetry test.No corrective actions were taken since the complaint was not confirmed.

Brand Name
BIVONA TRACHEOSTOMY TUBES
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key16475720
Report Number3012307300-2023-01966
Device Sequence Number7325530
Product Code JOH
UDI-Device Identifier15021312006308
UDI-Public15021312006308
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K944178
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number67P055
Device Catalogue Number67P055
Device Lot Number4116086
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2023
Initial Report FDA Received Date03/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown